Alert archive / California / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 18, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at Sep 19, 2004, 3:35 PM PDT for Solano County, California. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2004, 3:35 PM PDT (22:35 UTC)
- Expired
- Sep 19, 2004, 4:15 PM PDT
- In force
- 40 min
- Issued by
- NWS Sacramento, CA
- Area
- Counties, with a storm outline in the text
County Solano County, CA
The radar
The Sacramento radar (KDAX), 31 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 10.6 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 164 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KSTO 192235 SVRSTO CAC095-192315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 335 PM PDT SUN SEP 19 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOLANO COUNTY IN CALIFORNIA * VALID UNTIL 415 PM PDT * AT 330 PM PDT...A TRAINED WEATHER SPOTTER REPORTED A SEVERE THUNDERSTORM 2 MILES SOUTHWEST OF VACAVILLE...MOVING SOUTHEAST AT 10 MPH. THIS THUNDERSTORM IS PRODUCING DIME SIZE HAIL. RESIDENTS SHOULD TAKE COVER AS LARGE AND DAMAGING HAIL IS LIKELY WITH THIS SEVERE STORM. * SOME LOCATIONS AFFECTED BY THIS WARNING INCLUDE... SUISUN CITY VACAVILLE LAT...LON 3841 12196 3835 12209 3812 12196 3826 12174 $$ LAM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 3:30 PM PDT, 5 minutes earlier.
Area forecast discussion, Sep 19, 3:30 PM PDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
330 PM PDT SUN SEP 19 2004
.DISCUSSION...CONVECTION INTENSIFIED IN THE SRN SAC VLY DURING THE
AFTN AS VORT MAX /COLD POOL ALOFT/ MOVED INTO THE BAY AREA/SRN SAC
VLY ALONG WITH NOSE OF UPPER LEVEL JET. STRONGEST CELLS PRODUCING
HAIL AND LOCALLY HEAVY RAIN DEVELOPED AND ARE MOVING ALONG A FRONTAL
BOUNDARY WHICH EXTENDS ROUGHLY FROM NEAR SUU-SAC-BLU WITH A MESO LOW
FOCUSING INFLOW OVER SAC. THIS IS DEPICTED BY LAPS SFC WIND FIELD.
CONVECTION LIKELY TO WEAKEN AT SUNSET...BUT ISSUED WSW FOR ZONE 69
AS CONVECTIVE CELLS MOVE INTO SIERNEV THIS EVENING. PCPN FALLING
INTO DRIER AIR MASS IN LOW LEVELS OVER SIERNEV ALSO LOWERED WBZS TO
NEAR 5000 FEET...AND CONVECTIVE CELLS THIS EVENING MAY ALSO CAUSE
SOME LOCALLY LOWER SNOW LEVELS. CONVECTION LIKELY TO DECREASE AS
VORT MAX MOVES OFF INTO NV AROUND MIDNIGHT...AND SUBSIDENCE AND
DRYING OCCUR IN WAKE OF VORT MAX BY MON MORNING. VISIBLE OUTFLOW
BOUNDARY FROM CONVECTION NEAR OVE EARLIER THIS AFTN IS MOVING WWD
ACROSS THE VALLEY. CONVERGENCE MUCH WEAKER AND CELLS ARE MUCH WEAKER
ON THE TAIL END OF THE VORT MAX.
SECONDARY VORT MAX SLIDING DOWN THE BACKSIDE OF THE UPPER TROF ON
MON FORECAST TO INCREASE SUBSIDENCE AND KICK UP NLY WINDS. ABOUT A 6
MBS NLY GRADIENT FROM MFR-SAC FORECAST FOR MON AFTN...WHICH MAY
CAUSE GUSTS TO 25 MPH IN THE VALLEY. OTHERWISE THE NLY FLOW WILL
GIVE A BOOST TO MAX TEMPS IN AREAS FAVORED BY ADIABATIC WARMING.
WEAK RIDGING FORECAST TO BUILD INTO NORCAL BEHIND THIS DEEP TROF FOR
THE REST OF THE WEEK...ALTHOUGH THE GFS INDICATES A WEAK SHORT WAVE
WILL DENT THE RIDGE THU/FRI. OTHERWISE...TEMPS SHOULD REBOUND TO
NORMAL BY TUE AND CONTINUE THROUGH THE REST OF THE WEEK. JHM
&&
.STO...STO WATCHES/WARNINGS/ADVISORIES...URBAN AND SMALL STREAM
FLOOD ADVISORY FOR SACRAMENTO COUNTY UNTIL 6 PM.
...SNOW ADVISORY UNTIL 4 AM FOR THE WEST SLOPES OF THE
NORTHERN SIERRA NEVADA.
&&Hazardous weather outlook, Sep 19, 7:00 AM PDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PDT SUN SEP 19 2004 CAZ013>019-063-064-066>069-201400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PDT SUN SEP 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/SACRAMENTO CRS
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 1:55 PM PDT | Severe Thunderstorm Warning | STO | Sacramento | 50 min |
Nearby
Severe Thunderstorm Warnings in California, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.